Go Back   The Beauty Bottle > The Beauty Bottle Beauty Discussion Board > Hair Care & Styling
Register FAQ Members List Calendar Mark Forums Read

Reply
 
Thread Tools
Old September 12th, 2011, 03:25 AM   #1
dylannme
Adonis
 
Join Date: August 2011
Location: Philippines
Age: 28
Posts: 9
Default Common reason for hair loss

HORMONAL
- Since hormones both stimulate hair growth and cause hair loss, hormonal changes by far have the biggest impact on hair loss.

DISEASE OR ILLNESS
- Since the follicle is a very sensitive it does respond to imbalances in the body. Most hair loss causes by disease or illness is temporary and resolves itself after the body has returned to a healthy condition.

MECHANICAL DAMAGE
- Damage to the hair can be self inflicted either by intentional or unintentional means. Some people going through stress continuously pull at their hair until it comes out.
dylannme is offline   Reply With Quote
Old October 5th, 2011, 08:19 PM   #2
ladyshayyy
Raw Beauty
 
Join Date: August 2011
Age: 26
Posts: 46
Default

I get super bad headaches and migraines.
My doctors have put me on alot of medications for it and one made my hair fall out.
I am a 19 year old blonde college student and my hair was shedding like a dog. My hair was everywhere, on me, the floor, the desk. My hairline was so thin and my ponytail was about 2/3 the thickness it normally had.
So ladies and gentlemen, if your hair is falling out, don't be silent about it.
If it's hormonal or due to illness, speak to your physician. There probably are ways available to fix it or slow it down.
You don't have to suffer with hair loss. I kept complaining to my doctor until he looked up the mediciation and goes "Oh. It does cause hair loss."
Not it CAN, it DOES. lol
Sweet.
>.<
But it is super common so you aren't alone.
ladyshayyy is offline   Reply With Quote
Old October 5th, 2011, 08:27 PM   #3
justgreen
~Aphrodite in her nighty~
The Beauty Bottle Administrator
The Beauty Bottle Administrator
The Beauty Bottle Administrator
 
justgreen's Avatar
 
Join Date: May 2006
Location: Wyoming
Age: 61
Posts: 2,226
Default

You can look up those medications for yourself. I do that when my doc wants to start me on something. I research it first, then look for alternatives if I don't like it. I let a pain doctor start me on a drug about a year ago and dummy me took it and starting shedding bad. Looked it up online (by this time I had been on the drug for over two months), found out hair loss was a side effect and weaned myself off the drug without asking permission. It has had foggy head as a side effect and once I stopped it, I could think a lot clearer. The drug was Topomax. I referred to it as Dopomax. LOL

This is my hair , taken June 2011. I'm also a member of our sister forum , The Long Hair Community. You are welcome to join there, but just for a head's up, it takes a little bit to get your acceptance letter.
__________________
[url=http://www.meez.com/justychick][img]http://images.meez.com/user/5/3/2/5/4/8/8/3/53254883_bodyshot_175x233.gif[/img][/url]
justgreen is offline   Reply With Quote
Old October 6th, 2011, 09:45 AM   #4
themyst
Untouched Beauty
 
Join Date: October 2011
Posts: 17
Default

In my case, I believe it was hypothyroidism and low iron. I read how both can cause hair loss - in fact, I had gained a lot of weight recently and it worried me (I knew there was a problem), but it was the hair loss that made me run to the doctor. When I had my blood work done, sure enough, my thyroid count was almost off the chart on the low end, and I was anemic.

So in addition to thyroid meds, I'm taking iron vitamins.
themyst is offline   Reply With Quote
Old October 6th, 2011, 07:39 PM   #5
ladyshayyy
Raw Beauty
 
Join Date: August 2011
Age: 26
Posts: 46
Default

I took topomax too! But for like 2 days because it made me dizzy and tingly in my extremities.
I didn't know that low iron could cause hair loss.... wow that is definately something to look into.
ladyshayyy is offline   Reply With Quote
Old October 6th, 2011, 08:03 PM   #6
justgreen
~Aphrodite in her nighty~
The Beauty Bottle Administrator
The Beauty Bottle Administrator
The Beauty Bottle Administrator
 
justgreen's Avatar
 
Join Date: May 2006
Location: Wyoming
Age: 61
Posts: 2,226
Default

Quote:
Originally Posted by ladyshayyy
I took topomax too! But for like 2 days because it made me dizzy and tingly in my extremities.
I didn't know that low iron could cause hair loss.... wow that is definately something to look into.

Yes I remember my hands tingling and that is what caused me to quit taking it because I've never had that before and it was driving me insane.

I also take iron, a chelated gentle very aborbable iron, from GNC. Gentle Iron, used to be called IronChel. It raised my iron levels from very low to above normal in less than three months. A three month supply is less than $10.
__________________
[url=http://www.meez.com/justychick][img]http://images.meez.com/user/5/3/2/5/4/8/8/3/53254883_bodyshot_175x233.gif[/img][/url]
justgreen is offline   Reply With Quote
Old October 6th, 2011, 08:05 PM   #7
justgreen
~Aphrodite in her nighty~
The Beauty Bottle Administrator
The Beauty Bottle Administrator
The Beauty Bottle Administrator
 
justgreen's Avatar
 
Join Date: May 2006
Location: Wyoming
Age: 61
Posts: 2,226
Default

Quote:
Originally Posted by themyst
In my case, I believe it was hypothyroidism and low iron. I read how both can cause hair loss - in fact, I had gained a lot of weight recently and it worried me (I knew there was a problem), but it was the hair loss that made me run to the doctor. When I had my blood work done, sure enough, my thyroid count was almost off the chart on the low end, and I was anemic.

So in addition to thyroid meds, I'm taking iron vitamins.

I take Levothyroxine and the couple of times I forgot to refill it (years ago) I noticed some shedding a couple of months after I started it back up. It was retroactive shedding. Ugh I had to lose hair!
__________________
[url=http://www.meez.com/justychick][img]http://images.meez.com/user/5/3/2/5/4/8/8/3/53254883_bodyshot_175x233.gif[/img][/url]
justgreen is offline   Reply With Quote
Old October 6th, 2011, 08:57 PM   #8
themyst
Untouched Beauty
 
Join Date: October 2011
Posts: 17
Default

Thanks for the warning ... looks like I'll pull double duty then to remember to take them.
themyst is offline   Reply With Quote
Old October 7th, 2011, 09:45 AM   #9
ladyshayyy
Raw Beauty
 
Join Date: August 2011
Age: 26
Posts: 46
Default

Do you think I should take iron even if I am not anemic?
I am on the depo shot so I HAVE to take a daily dose of calcium so my bones don't turn into dust and I forget to take my multivitamin alot but I know I should.
I really need to research all of the medications because doctors are so quick to write a prescription and not tell you what they could do.
Yes, Topamax made me tingly and numb. PLUS, it is like the ONE medication that could negate my Depo shot as birth control. So that was definately a no-go.
My hair is coming back but you can see it at my hairline, the wispys, where it fell out. :/ But at least it is done shedding for the most part.
ladyshayyy is offline   Reply With Quote
Old October 7th, 2011, 09:19 PM   #10
justgreen
~Aphrodite in her nighty~
The Beauty Bottle Administrator
The Beauty Bottle Administrator
The Beauty Bottle Administrator
 
justgreen's Avatar
 
Join Date: May 2006
Location: Wyoming
Age: 61
Posts: 2,226
Default

You should really let your doc test all your vitamin levels. If you are not anemic, do not take extra iron, it can be harmful.
__________________
[url=http://www.meez.com/justychick][img]http://images.meez.com/user/5/3/2/5/4/8/8/3/53254883_bodyshot_175x233.gif[/img][/url]
justgreen is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -6. The time now is 07:05 PM.


Powered by vBulletin.
© 2015 The Beauty Bottle, LLC